A rare instance of levofloxacin induced myoclonus

Sushil Kiran Kunder, A. Avinash, Veena Nayak, Amod Tilak

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

Levofloxacin is a widely used fluoroquinolone, mainly as a respiratory antimicrobial agent. It is employed as a second line therapeutic modality in pulmonary tuberculosis as well. The drug has been in use for ages, and is known to be both efficacious and safe. However, it is not free of adverse effects. The most dangerous ones are those involving the Central Nervous System (CNS). Although rare, levofloxacin can cause involuntary movements like chorea and myoclonus. Here by, we present a case of an elderly male patient who developed reversible myoclonus/chorea after a course of levofloxacin (which was initiated as part of his anti-tubercular therapy) following the development of peripheral neuropathy secondary to isoniazid.

Original languageEnglish
Pages (from-to)FD01-FD02
JournalJournal of Clinical and Diagnostic Research
Volume11
Issue number7
DOIs
Publication statusPublished - 01-07-2017

Fingerprint

Levofloxacin
Myoclonus
Chorea
Fluoroquinolones
Isoniazid
Dyskinesias
Neurology
Peripheral Nervous System Diseases
Anti-Infective Agents
Pulmonary Tuberculosis
Central Nervous System
Therapeutics
Pharmaceutical Preparations

All Science Journal Classification (ASJC) codes

  • Clinical Biochemistry

Cite this

Kunder, Sushil Kiran ; Avinash, A. ; Nayak, Veena ; Tilak, Amod. / A rare instance of levofloxacin induced myoclonus. In: Journal of Clinical and Diagnostic Research. 2017 ; Vol. 11, No. 7. pp. FD01-FD02.
@article{f78cf8a86d774c2981a8cadf96acec33,
title = "A rare instance of levofloxacin induced myoclonus",
abstract = "Levofloxacin is a widely used fluoroquinolone, mainly as a respiratory antimicrobial agent. It is employed as a second line therapeutic modality in pulmonary tuberculosis as well. The drug has been in use for ages, and is known to be both efficacious and safe. However, it is not free of adverse effects. The most dangerous ones are those involving the Central Nervous System (CNS). Although rare, levofloxacin can cause involuntary movements like chorea and myoclonus. Here by, we present a case of an elderly male patient who developed reversible myoclonus/chorea after a course of levofloxacin (which was initiated as part of his anti-tubercular therapy) following the development of peripheral neuropathy secondary to isoniazid.",
author = "Kunder, {Sushil Kiran} and A. Avinash and Veena Nayak and Amod Tilak",
year = "2017",
month = "7",
day = "1",
doi = "10.7860/JCDR/2017/27005.10189",
language = "English",
volume = "11",
pages = "FD01--FD02",
journal = "Journal of Clinical and Diagnostic Research",
issn = "2249-782X",
publisher = "Journal of Clinical and Diagnostic Research",
number = "7",

}

A rare instance of levofloxacin induced myoclonus. / Kunder, Sushil Kiran; Avinash, A.; Nayak, Veena; Tilak, Amod.

In: Journal of Clinical and Diagnostic Research, Vol. 11, No. 7, 01.07.2017, p. FD01-FD02.

Research output: Contribution to journalArticle

TY - JOUR

T1 - A rare instance of levofloxacin induced myoclonus

AU - Kunder, Sushil Kiran

AU - Avinash, A.

AU - Nayak, Veena

AU - Tilak, Amod

PY - 2017/7/1

Y1 - 2017/7/1

N2 - Levofloxacin is a widely used fluoroquinolone, mainly as a respiratory antimicrobial agent. It is employed as a second line therapeutic modality in pulmonary tuberculosis as well. The drug has been in use for ages, and is known to be both efficacious and safe. However, it is not free of adverse effects. The most dangerous ones are those involving the Central Nervous System (CNS). Although rare, levofloxacin can cause involuntary movements like chorea and myoclonus. Here by, we present a case of an elderly male patient who developed reversible myoclonus/chorea after a course of levofloxacin (which was initiated as part of his anti-tubercular therapy) following the development of peripheral neuropathy secondary to isoniazid.

AB - Levofloxacin is a widely used fluoroquinolone, mainly as a respiratory antimicrobial agent. It is employed as a second line therapeutic modality in pulmonary tuberculosis as well. The drug has been in use for ages, and is known to be both efficacious and safe. However, it is not free of adverse effects. The most dangerous ones are those involving the Central Nervous System (CNS). Although rare, levofloxacin can cause involuntary movements like chorea and myoclonus. Here by, we present a case of an elderly male patient who developed reversible myoclonus/chorea after a course of levofloxacin (which was initiated as part of his anti-tubercular therapy) following the development of peripheral neuropathy secondary to isoniazid.

UR - http://www.scopus.com/inward/record.url?scp=85021737332&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85021737332&partnerID=8YFLogxK

U2 - 10.7860/JCDR/2017/27005.10189

DO - 10.7860/JCDR/2017/27005.10189

M3 - Article

VL - 11

SP - FD01-FD02

JO - Journal of Clinical and Diagnostic Research

JF - Journal of Clinical and Diagnostic Research

SN - 2249-782X

IS - 7

ER -